MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 5.0
Medical Device Problem Codes Failure to Advance (2524); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the delivery issues was determined to be patient condition as the physician stated that patient anatomy was the reason the impella 5.0 was unable to advance.No product or data was returned for this investigation.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported that a patient in post cardiotomy cardiogenic shock and with low cardiac output syndrome was being implanted with an impella 5.0 for mechanical circulatory support.It was reported the impella 5.0 was unable to be inserted.According to the physicians the patient's vessel size was too small for the 5.0 to advance.An impella cp was used instead and the case continued as planned.There was no reported patient harm.

Brand Name
IMPELLA 5.0
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20931946
Report Number1220648-2024-24784
Device Sequence Number15525354
Product Code OZD
UDI-Device Identifier00813502011180
UDI-Public(01)00813502011180(10)2022064671(17)230331
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIMPELLA 5.0
Device Catalogue Number005062-RO
Device Lot Number2022064671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2021
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite